MAUDE Adverse Event Report: Nihon Kohden Corporation Life Scope TR; Bedside Monitor

Nihon Kohden Corporation Life Scope TR; Bedside Monitor
Model Number MU-651RA
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2026
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the biomed was informed by a monitor technician that someone at the facility may know the password and may have changed settings that resulted in alarms being turned off.This was discovered when ilyana, monitor technician noticed a waveform that should have generated an alarm but did not.Upon reviewing the bedside monitor settings, they found that the configuration did not match the settings of the other bedside monitors in the department.The end-user can adjust limits as needed to optimize monitoring of each patient, as well as limit alarm fatigue.The lowest that the spo2 lower limit can be adjusted is 50.If there was a reading of 18% that was witnessed, this would have been the patient's spo2 reading, not a lower limit setting.This desat would have triggered an alarm, which could have been silenced at the bedside or cns.Another possibility is that the spo2 lower limit could have been selected as "off." in this case, the lower limit setting would be irrelevant, and the monitor would not alarm for a desat.The logs are being collect to see what happened.No patient harm was reported.
 
Additional Manufacturer Narrative
The customer reported that the biomed was informed by a monitor technician that someone at the facility may know the password and may have changed settings that resulted in alarms being turned off.This was discovered when ilyana, monitor technician noticed a waveform that should have generated an alarm but did not.Upon reviewing the bedside monitor settings, they found that the configuration did not match the settings of the other bedside monitors in the department.The end-user can adjust limits as needed to optimize monitoring of each patient, as well as limit alarm fatigue.The lowest that the spo2 lower limit can be adjusted is 50.If there was a reading of 18% that was witnessed, this would have been the patient's spo2 reading, not a lower limit setting.This desat would have triggered an alarm, which could have been silenced at the bedside or cns.Another possibility is that the spo2 lower limit could have been selected as "off." in this case, the lower limit setting would be irrelevant, and the monitor would not alarm for a desat.The logs are being collect to see what happened.No patient harm was reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.

Brand Name
Life Scope TR
Common Device Name
Bedside Monitor
Manufacturer (Section D)
Nihon Kohden Corporation
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
Nihon Kohden Tomioka Corporation
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key25682242
Report Number8030229-2026-06754
Device Sequence Number15883460
Product Code MHX
UDI-Device Identifier04931921103548
UDI-Public(01)04931921103548
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K080342
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 10/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMU-651RA
Device Catalogue NumberMU-651RA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2026
Supplement Date Received by Manufacturer09/28/2026
Initial Report FDA Received Date07/01/2026
Supplement Report FDA Received Date10/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/21/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NI.
Patient SexUnknown